MAUDE Adverse Event Report: SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 36 XS/-3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER

SMITH & NEPHEW ORTHOPAEDICS AG TRIAL FEMORAL HEAD 36 XS/-3; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Model Number 75100855
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 02/26/2020
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during tha, the tabs that hold the head on a trunnion have snapped off while trialing.Sn backup was available.No delay was recorded.
 
Additional Manufacturer Narrative
It was reported that the tabs of a trial femoral head 36 xs/-3 have snapped off while trialing, a s+n backup was available.No delay was recorded.The complaint device, used in treatment, was not returned for investigation.The product evaluation could hence not confirm the reported failure mode.The complaint history review was performed and no other complaint was reported for devices of the same production lot.No deviations were found from the standard operating procedure in the production documentation review.Based on the conducted investigation, the root cause could not be determined conclusively for this complaint.However, previous investigations demonstrated that the trial femoral head may disconnect from the stem taper intra-operatively.In combination with our continuous effort to improve our products, evaluations aimed at optimizing this instrument have been initiated.The performance of the device is nonetheless within the risks, which are anticipated in the risk management documentation of the product, both in occurrence and severity.The continued performance of the device shall be monitored through standard pms review processes.The complaint will be reopened should the part will be returned or should additional information be received.S+n will continue to monitor these devices for similar issues.

Brand Name
TRIAL FEMORAL HEAD 36 XS/-3
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER
Manufacturer (Section D)
SMITH & NEPHEW ORTHOPAEDICS AG
oberneuhofstrasse 10d
baar 06340
SZ  06340
MDR Report Key9841896
Report Number9613369-2020-00069
Device Sequence Number2856022
Product Code LZO
UDI-Device Identifier07611996121889
UDI-Public07611996121889
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K132435
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,consum
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device No Information
Device Model Number75100855
Device Catalogue Number75100855
Device Lot NumberA57531
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 02/26/2020
Supplement Date Received by Manufacturer04/24/2020
03/17/2021
Initial Report FDA Received Date03/17/2020
Supplement Report FDA Received Date04/28/2020
03/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1